Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 105, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 25, 2011, 3:48 PM EDT for Pike County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2011, 3:48 PM EDT (19:48 UTC)
- Expired
- Apr 25, 2011, 4:14 PM EDT
- In force
- 26 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS53 KJKL 251948
SVRJKL
KYC195-252015-
/O.NEW.KJKL.SV.W.0105.110425T1948Z-110425T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
348 PM EDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 415 PM EDT
* AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ARGO...OR 11 MILES SOUTHWEST OF GILBERT CREEK...AND MOVING NORTH AT
40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BOARD TREE...WOODMAN AND MAJESTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3735 8223 3762 8218 3759 8213 3756 8213
3756 8208 3754 8206 3756 8204 3754 8203
3755 8197 3753 8196 3752 8196
TIME...MOT...LOC 1948Z 196DEG 35KT 3749 8201
WIND...HAIL 60MPH 1.00IN
$$
JP2 follow-up statements
916
WWUS53 KJKL 252000
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
400 PM EDT MON APR 25 2011
KYC195-252015-
/O.CON.KJKL.SV.W.0105.000000T0000Z-110425T2015Z/
PIKE KY-
400 PM EDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PIKE COUNTY UNTIL 415 PM EDT...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WOODMAN...OR 7 MILES SOUTHWEST OF GILBERT CREEK...MOVING NORTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN PIKE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3741 8213 3762 8218 3759 8213 3756 8213
3756 8208 3754 8206 3756 8204 3754 8203
3755 8197 3753 8196 3752 8196
TIME...MOT...LOC 2000Z 204DEG 20KT 3753 8199
WIND...HAIL 60MPH 1.00IN
$$
JP707
WWUS53 KJKL 252014
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT MON APR 25 2011
KYC195-252024-
/O.CAN.KJKL.SV.W.0105.000000T0000Z-110425T2015Z/
PIKE KY-
414 PM EDT MON APR 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA AND INTO WEST VIRGINIA.
LAT...LON 3741 8213 3762 8218 3759 8213 3756 8213
3756 8208 3754 8206 3756 8204 3754 8203
3755 8197 3753 8196 3752 8196
TIME...MOT...LOC 2014Z 196DEG 35KT 3773 8192
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:21 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 25, 1:21 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 121 PM EDT MON APR 25 2011 .SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/ UPDATED THE ZFP TO REMOVE MORNING FOG...AND MADE SOME OTHER MINOR ADJUSTMENTS AT THE SAME TIME. RAISED WINDS SLIGHTLY OVER THE NEXT FEW DAYS BASED ON FORECAST WINDS ALOFT AND EXPECTED MIXING. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH TUESDAY NIGHT/ SFC ANALYSIS AT 06Z LOOKING TOO FAMILIAR WITH THE PERSISTENT QUASI STATIONARY BOUNDARY STILL DRAPED ALONG THE OHIO VALLEY STRETCHING BACK INTO OK/TX. RADAR CONTINUES TO BE ACTIVE OVER WESTERN AND NORTH CENTRAL KENTUCKY WHERE THIS BOUNDARY RESIDES WHILE THINGS HAVE SETTLED DOWN OVER EASTERN KENTUCKY. SAT IMAGERY SHOWS QUITE A FEW BREAKS IN THE CLOUDS OVER EASTERN KENTUCKY WHICH HAS ALLOWED TEMPS TO FALL OFF TO THEIR DEW POINTS AROUND THE AREA...AND MANY OF THE VALLEY LOCATIONS ARE REPORTING FOG...WITH VISIBILITIES AS LOW AS 1/2 MILE AROUND THE CUMBERLAND. EXPECT THAT MIXING WILL BEGIN WITH THE SUN RISE AND THIS SHOULD TAKE CARE OF THE FOG BY MID MORNING. THE MAIN CHALLENGE FOR TODAY CENTERS AROUND CHANCES FOR PRECIP THIS AFTERNOON. A SFC LOW PROGGED TO DEVELOP ALONG THE BOUNDARY OVER OK/TX WILL BEGIN LIFTING NORTHEAST TODAY ON ITS WAY TOWARDS THE GREAT LAKES BY TOMORROW MORNING. THE STALLED FRONTAL BOUNDARY WILL LIFT NORTHWARD INTO IN/OH LATER THIS AFTERNOON IN RESPONSE...AND THIS WILL SHIFT THE FOCUS FOR PRECIP NORTH AS WELL. DECENT CHANCES FOR CONVECTION WILL RESIDE OVER WESTERN AND CENTRAL KENTUCKY TODAY WHERE BETTER FORCING WILL BE. FCST SOUNDINGS OVER OUR AREA SHOW PLENTY OF CONVECTIVE POTENTIAL LYING AROUND THIS AFTERNOON...BUT WITH A FAIRLY STRONG CAP AROUND THE LOWER/MID LEVELS AS WELL. AM HEDGING THAT THE CAP WILL HOLD...BUT HAVE CARRIED THE SLIGHT CHANCE POPS ACROSS MOST OF THE AREA FOR TODAY JUST IN CASE...WITH LOW END CHANCE POPS ALONG THE NEIGHBORS TO THE WEST WHERE THE BETTER POTENTIAL WILL BE. WITH SOME COLLABORATION HAVE CONCLUDED THAT QPF WILL REMAIN LOW ENOUGH OVER THE AREA THROUGH THE SHORT TERM AND HAVE CANCELED THE FLASH FLOOD WATCH IN LIEU OF AN SPS FOR THE COMBINED SEVERE/FLOOD THREAT FROM TUESDAY NIGHT THRU WEDNESDAY NIGHT. AS THE LOW BEGINS TREKKING UP THE MISSISSIPPI VALLEY TONIGHT A COLD FRONT WILL DEVELOP TO THE SOUTH IN RESPONSE AND BEGIN CREEPING EASTWARD TOWARDS THE COMMONWEALTH. A PRE FRONTAL TROF IS PROGGED TO DEVELOP AND MOVE INTO CENTRAL KENTUCKY BY TUESDAY MORNING...PROVIDING THE TRIGGER FOR MORE CONVECTION. FCST SOUNDINGS AGAIN ARE SHOWING QUITE A BIT OF INSTABILITY...WITH TALL SKINNY CAPE PROFILES AND GOOD LAPSE RATES ALONG WITH DECENT VEERING WIND PROFILES THRU THE LOWER LEVELS. WITH FCST STORM MOTION AROUND 230...ANY STORMS THAT FORM OVER CENTRAL KY/TN WILL HAVE A GOOD CHANCE OF MAKING IT INTO THE AREA WHERE THEY WOULD FIND SUITABLE CONDITIONS FOR SUSTAINING A SEVERE THREAT...AND HAVE MAINTAINED HIGH END CHANCE POPS FOR TUESDAY AFTERNOON AND EVENING. THIS THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS AS THE COLD FRONT DRAWS CLOSER. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/ THE MODELS CONTINUE TO DIFFER IN THE DETAILS FOR THE SIGNIFICANT SYSTEM WHICH WILL BRING A SEVERE AND FLOODING THREAT FOR EASTERN KENTUCKY FOR THE MIDDLE OF THE WEEK. THE LATEST ECMWF HAS BEEN STEADFAST IN KEEPING A LESS PROGRESSIVE SYSTEM...WHILE THE GFS REMAINS ON THE FAST SIDE OF GUIDANCE. HAVE SIDED WITH A ECMWF SOLUTION...WHICH MAINTAINS GOOD CONTINUITY FROM THE PREVIOUS FORECAST. A STRONG LOW LEVEL WIND PROFILE WILL BE THE MAIN INGREDIENT FOR THE SEVERE WEATHER THREAT ON WEDNESDAY. INSTABILITY DOES LOOK A BIT LOWER AND LESS BALANCED WITH THE SHEAR COMPARED TO TUESDAY. HEAVY RAINFALL WILL BE LIKELY WITH HIGH PRECIPITABLE WATER VALUES IN THE 1.25-1.5 INCH RANGE. THE 21Z SREF HAD THE HIGHEST PROBABILITY OF EXCEEDING 2 INCHES IN 24 HOURS IN OUR WESTERN TIER OF COUNTIES BY EARLY WEDNESDAY EVENING. WILL BE MENTIONING 1 TO 3 INCHES OF RAINFALL IN AN SPS RIGHT NOW. THIS RAIN WILL CERTAINLY POSE A FLASH FLOOD AS WELL AS EVENTUAL RIVER FLOOD THREAT IF IT PANS OUT GIVEN HOW WET SOIL CONDITIONS ARE RIGHT NOW. THE FRONTAL TIMING AND EVOLUTION OF ANY CONVECTIVE LINES OR COMPLEXES WILL BE CRITICAL IN DETERMINING WHERE THE HEAVIEST PRECIPITATION AXIS SETS UP AND FLUCTUATIONS IN AMOUNTS WILL BE LIKELY OVER THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL BE MOVING OUT BY THURSDAY NIGHT...WITH DRY WEATHER FOLLOWING FOR THE FIRST HALF OF THE WEEKEND...UNTIL ANOTHER COLD FRONT MOVES IN LATE SATURDAY NIGHT INTO SUNDAY. THE GFS AND ECMWF CONTINUE TO DIFFER QUITE A BIT IN THE TIMING OF THIS BOUNDARY...WITH THE ECMWF MUCH SLOWER. HAVE KEPT CONTINUITY GOING...STICKING WITH CHANCE POPS FROM THE INHERITED FORECAST. WELL ABOVE NORMAL READINGS WILL DROP DOWN TO BELOW CLIMATOLOGY FOR THURSDAY...BUT WILL THEN RECOVER TO NEAR OR ABOVE NORMAL BY THE WEEKEND. && .AVIATION.../18Z TO 18Z/...UPDATED FINALLY...A QUIET DAY SETTING UP ACROSS EAST KENTUCKY WITH ONLY A VERY MINOR CHANCE AT SEEING ANY CONVECTION THROUGH TONIGHT. WINDS WILL REMAIN VERY GUSTY OUT OF THE SOUTHWEST TODAY...BEFORE TURNING LIGHTER THIS EVENING. MORE LLWS IS EXPECTED TONIGHT WITH WINDS 2KFT ABOVE THE SURFACE INCREASING TO 50 KNOTS. THE NEXT CHANCE OF CONVECTION TO AFFECT THE TAF SITES WILL COME TOMORROW MORNING AFTER 12Z AS A LINE OF SHOWERS AND THUNDERSTORMS PUSHES EAST INTO THE REGION. SOME LIGHT FOG COULD DEVELOP AGAIN AROUND KSME LATE TONIGHT. OTHERWISE...MAINLY VFR CONDITIONS ARE FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...MB/HAL LONG TERM....GEOGERIAN AVIATION...KAS
Hazardous weather outlook, Apr 25, 4:38 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 438 AM EDT MON APR 25 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 438 AM EDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY NIGHT...AND AGAIN FROM SATURDAY NIGHT THROUGH SUNDAY. SOME OF THE STORMS FROM TUESDAY THROUGH WEDNESDAY NIGHT MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...RESULTING IN A POTENTIAL FOR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON. MB
In the hours before
Special weather statement, Apr 25, 3:45 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 345 PM EDT MON APR 25 2011 KYZ120-252015- PIKE- 345 PM EDT MON APR 25 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 415 PM EDT MONDAY AFTERNOON... EAST CENTRAL PIKE. AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAW PAW...OR 14 MILES SOUTHWEST OF GILBERT CREEK...MOVING NORTH AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODMAN AROUND 350 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:24 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher | 36 min |
| Apr 25, 7:58 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Breathitt, Clay, Harlan, Knott, Knox and 4 more | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.